MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION ANGIOSCULPT OTW PTA; CATHETER, PTA, CUTTING/SCORING

THE SPECTRANETICS CORPORATION ANGIOSCULPT OTW PTA; CATHETER, PTA, CUTTING/SCORING
Model Number 2076-5040
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Report source: foreign- (b)(6).Visual inspection found a tear on the balloon and a wrinkled transition tubing.During functional testing using an indeflator filled with green color dye water, the device was pressurized and at less than 2 atm, a leak on the balloon was present.Under microscopic inspection, a semi-radial balloon tear was observed.The ifu warns at least 99.9% of the balloons (with a 95% confidence level) will not burst at or below the rbp.
 
Event or Problem Description
The angiosculpt device was used to treat a severely calcified mid sfa.During inflation, the balloon ruptured at 13 bar.The procedure was completed with a new angiosculpt device.No patient injury reported.This product problem is being submitted because the balloon burst semi-radially below rbp.There is a potential for harm if the malfunction were to occur.

Brand Name
ANGIOSCULPT OTW PTA
Common Device Name
CATHETER, PTA, CUTTING/SCORING
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
5055 brandin court
fremont CA 94538
MDR Report Key12434730
Report Number3005462046-2021-00054
Device Sequence Number17039206
Product Code PNO
UDI-Device Identifier00813132021375
UDI-Public00813132021375
Combination Product (Y/N)Y
Initial Reporter CountryTW
PMA/510(K) Number
K100303
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/06/2023
Device Model Number2076-5040
Device Catalogue Number2076-5040
Device Lot NumberG20110014
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/23/2021
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/12/2021
Initial Report FDA Received Date09/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR
Patient Weight73